Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 266, NWS Atlanta, GA

July 24, 2022Emanuel County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 24, 2022, 7:38 PM EDT for Emanuel County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2022, 7:38 PM EDT (23:38 UTC)
Expired
Jul 24, 2022, 8:16 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Emanuel County, GA

The radar

The Robins AFB radar (KJGX), 103 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2022-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2022-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1124 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

949 
WUUS52 KFFC 242338
SVRFFC
GAC107-250030-
/O.NEW.KFFC.SV.W.0266.220724T2338Z-220725T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
738 PM EDT Sun Jul 24 2022

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Central Emanuel County in east central Georgia...

* Until 830 PM EDT.

* At 738 PM EDT, a severe thunderstorm was located over Summertown,
  or 8 miles north of Swainsboro, moving south at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Swainsboro, Twin City, Summertown, Nunez, Three Points, Dellwood,
  Modoc, Blundale and Lexsy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3248 8218 3245 8240 3281 8239 3281 8222
      3252 8215
TIME...MOT...LOC 2338Z 356DEG 20KT 3272 8230 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
274 
WWUS52 KFFC 250016
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
816 PM EDT Sun Jul 24 2022

GAC107-250026-
/O.CAN.KFFC.SV.W.0266.000000T0000Z-220725T0030Z/
Emanuel GA-
816 PM EDT Sun Jul 24 2022

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EMANUEL COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3248 8218 3245 8240 3281 8239 3281 8222
      3252 8215
TIME...MOT...LOC 0014Z 356DEG 20KT 3251 8228 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 7:33 PM EDT, 5 minutes earlier.

Area forecast discussion, Jul 24, 7:33 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
733 PM EDT Sun Jul 24 2022

.PREV DISCUSSION... /Issued 350 PM EDT Sun Jul 24 2022/

SHORT TERM /Tonight through Monday Night/...
Current radar loop shows scattered showers and thunderstorms popping
up across North and Central GA this afternoon. The Bermuda
surface ridge combined with the E-W oriented upper ridge axis
extending from eastern TX to SC is doing a decent job of keeping
these storms from becoming to strong. Still just expecting general
thunder today and monday especially since the upper ridge is
expected to strengthen through Monday night/Tuesday morning. This
surface and upper ridge is also expected to keep the developing
frontal boundary that is expected to move south out of the great
lake states Monday north of the state through the short term. N GA
will see some increased deep layer moisture but the best
dynamics, instabilities, and moisture stay north of the TN/NC/GA
borders.

Temps Tonight and Monday night will dip down into the lower 70s
with some mid to upper 60s in the NE GA mountains. High temps
Monday again expected to get up into the upper 80s to lower 90s.

01

LONG TERM /Tuesday through Sunday/...
Starting off the long-term period, the forecast area is in a zone
between a 500 mb ridge centered over the Louisiana/Texas border and
the Bermuda high over the Atlantic. This along with the deep
moisture axis over northern GA will give us the continued chance of
afternoon showers and thunderstorms each afternoon through much
of the period. Due to this PoPs are increased in the north through
much of the afternoon hours during the period. Gulf moisture will
account for the higher PoPs in the southern part of our region.

Model guidance has a front trying to dip into the northern portions
of our area in the later part of the period into the weekend, which
will continue to give us increased PoPs in our northern areas
throughout next weekend. Temperatures through the period will creep
into the mid 90s before the front dips down into the northern part
of our area and lowers temps a bit into the 80s. Isolated areas
are showing apparent temps bordering on the 105 heat advisory
criteria Friday which may prompt a heat advisory, but time will
tell.

Hernandez

AVIATION...
18Z Update...
Mainly VFR conditions expected through the forecast. Will see some
MVFR ceilings and VSBYs with the afternoon convective activity
today and Monday. Greatest chance of any storms affecting the TAF
sites will be between 19z-23z each afternoon. Winds will stay out
of the W-SW with speeds in the 5-10kt range. Will see some higher
gust in and around the afternoon storms.

//ATL Confidence...18Z Update...
Confidence high on all elements.

01

&&

.AVIATION...
00Z Update...

A surface boundary with an associated upper level ridge has flipped
the switch off on convection today for ATL and the surrounding
sites. TSRA is expected to remain primarily south of a line from CSG
to MCN with a TEMPO included for these mentioned sites. VFR skies
and vis are expected through the rest of the evening.

//ATL Confidence...00Z Update...

High on all other elements.

Vaughn

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  91  72  90 /   5  50  30  40
Atlanta         73  90  74  90 /   5  50  30  40
Blairsville     68  85  67  83 /  10  60  40  60
Cartersville    73  90  72  89 /   5  50  30  40
Columbus        73  91  74  93 /  10  40  20  30
Gainesville     73  89  72  87 /   5  50  30  50
Macon           73  92  74  94 /  10  40  20  30
Rome            73  92  73  92 /  10  50  30  40
Peachtree City  71  90  72  90 /   5  50  30  30
Vidalia         72  91  74  93 /  30  40  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Hernandez
AVIATION...Vaughn
Hazardous weather outlook, Jul 24, 11:22 AM EDT, 8 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1122 AM EDT Sun Jul 24 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251530-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1122 AM EDT Sun Jul 24 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected across much of north and
central Georgia this afternoon and evening. Some storms could
become strong, capable of producing gusty winds, frequent
lightning, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered thunderstorms are possible each afternoon and evening
across much of the forecast area through next week. Some storms
each day could become strong, capable of producing gusty winds,
frequent lightning, and locally heavy rainfall. No widespread
severe threat is anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 24, 5:08 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
508 PM EDT Sun Jul 24 2022

GAZ062-075-076-242145-
Jefferson GA-Glascock GA-Warren GA-
508 PM EDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of southeastern Warren,
central Glascock and northern Jefferson Counties through 545 PM
EDT...

At 508 PM EDT, a strong thunderstorm was over Wrens, or 13 miles east
of Gibson, moving southwest at 25 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Wrens, Stapleton, Avera, Edge Hill, Edgehill, Matthews, Stellaville
and Stapletons Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3315 8227 3307 8229 3298 8228 3316 8267
      3333 8242 3331 8240 3331 8236 3329 8230
      3327 8229 3326 8225 3323 8223
TIME...MOT...LOC 2108Z 024DEG 23KT 3323 8236

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 24, 5:30 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
530 PM EDT Sun Jul 24 2022

GAZ106-242200-
Crisp GA-
530 PM EDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of southern Crisp
County through 600 PM EDT...

At 530 PM EDT, a strong thunderstorm was near Sibley, or 8 miles
north of Ashburn, moving south at 20 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Cordele, Arabi, Wenona, Raines and Hatley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3181 8382 3181 8383 3183 8384 3182 8385
      3184 8386 3184 8390 3197 8385 3190 8361
      3181 8361 3180 8380
TIME...MOT...LOC 2130Z 022DEG 16KT 3183 8368

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 24, 5:39 PM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
539 PM EDT Sun Jul 24 2022

GAZ109-110-242215-
Telfair GA-Dodge GA-
539 PM EDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of southeastern Dodge
and central Telfair Counties through 615 PM EDT...

At 539 PM EDT, a strong thunderstorm was over Chauncey, or 7 miles
west of McRae, moving south at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
McRae, Helena, Milan, Chauncey, Jay Bird Springs and Achord.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3212 8314 3216 8300 3215 8299 3217 8294
      3214 8292 3213 8294 3212 8292 3199 8285
      3193 8311
TIME...MOT...LOC 2139Z 345DEG 14KT 3209 8303

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 24, 6:24 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
624 PM EDT Sun Jul 24 2022

GAZ111-242300-
Wheeler GA-
624 PM EDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of Wheeler County
through 700 PM EDT...

At 624 PM EDT, a strong thunderstorm was over Alamo, moving southeast
at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Alamo, Glenwood, Scotland, Jordan, Spring Hill and Landsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3192 8265 3201 8273 3202 8278 3205 8282
      3220 8288 3220 8286 3227 8277 3226 8276
      3228 8276 3229 8272 3215 8261 3213 8263
      3210 8261 3208 8262 3201 8260 3197 8254
      3192 8263
TIME...MOT...LOC 2224Z 337DEG 16KT 3217 8274

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 24, 6:41 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
641 PM EDT Sun Jul 24 2022

GAZ098-112-113-242315-
Toombs GA-Treutlen GA-Montgomery GA-
641 PM EDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of northwestern Toombs,
southeastern Treutlen and northeastern Montgomery Counties through
715 PM EDT...

At 641 PM EDT, a strong thunderstorm was over Kibbee, or near
Soperton. This storm was nearly stationary.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Higgston, Tarrytown, Zaidee, Kibbee and Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3219 8253 3233 8262 3243 8246 3238 8240
      3237 8241 3236 8241 3234 8239 3234 8238
      3232 8236 3230 8235
TIME...MOT...LOC 2241Z 324DEG 2KT 3233 8250

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 24, 7:32 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
732 PM EDT Sun Jul 24 2022

GAZ086-250000-
Emanuel GA-
732 PM EDT Sun Jul 24 2022

...A strong thunderstorm will impact portions of northeastern Emanuel
County through 800 PM EDT...

At 732 PM EDT, a strong thunderstorm was over Summertown, or 11 miles
north of Swainsboro, moving south at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Swainsboro, Twin City, Garfield, Summertown, Three Points, Dellwood,
Modoc, Canoochee, Blundale and Colemans Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3257 8202 3250 8247 3276 8243 3278 8240
      3281 8242 3282 8236 3284 8234 3284 8232
      3283 8230 3283 8226 3280 8221 3281 8218
      3268 8209 3266 8208 3265 8206 3258 8201
TIME...MOT...LOC 2332Z 341DEG 15KT 3276 8229

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 2:35 PM EDTSpecial Weather StatementFFCWhitfield25 min
Jul 24, 3:29 PM EDTSpecial Weather StatementFFCDooly31 min
Jul 24, 3:48 PM EDTSpecial Weather StatementFFCTaylor27 min
Jul 24, 4:42 PM EDTSpecial Weather StatementFFCWilcox33 min
Jul 24, 4:47 PM EDTSevere Thunderstorm WarningFFCWilcox43 min
Jul 24, 5:08 PM EDTSpecial Weather StatementFFCJefferson37 min
Jul 24, 5:30 PM EDTSpecial Weather StatementFFCCrisp30 min
Jul 24, 5:39 PM EDTSpecial Weather StatementFFCTelfair36 min
Jul 24, 6:24 PM EDTSpecial Weather StatementFFCWheeler36 min
Jul 24, 6:41 PM EDTSpecial Weather StatementFFCTreutlen34 min
Jul 24, 7:32 PM EDTSpecial Weather StatementFFCEmanuel28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.